Alert archive / North Dakota / Wind Chill Advisories in 2013

Wind Chill Advisory 2, NWS Grand Forks, ND

January 12, 201314 counties in North Dakota; 14 counties in Minnesota

NWS Grand Forks, ND issued this wind chill advisory at Jan 12, 2013, 3:15 PM CST for 14 counties in North Dakota; 14 counties in Minnesota. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2013, 3:15 PM CST (21:15 UTC)
Expired
Jan 13, 2013, 9:56 AM CST
In force
19 hr
Issued by
NWS Grand Forks, ND
All 28 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 45 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.3 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2013-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2013-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WWUS43 KFGF 122115
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
315 PM CST SAT JAN 12 2013

...HAZARDOUS WIND CHILLS OVERNIGHT...

.WIND GUSTS ACROSS THE NORTHERN RED RIVER VALLEY HAVE DIMINISHED
TO BELOW 30 MPH AND BLOWING SNOW IS NO LONGER A HAZARD. THE WINDS
WILL CONTINUE TO GRADUALLY DIMINISH...BUT COMBINED WITH VERY COLD
TEMPERATURES WILL PRODUCE WIND CHILL VALUES OF 25 TO 40 BELOW ZERO
INTO SUNDAY MORNING.

MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-131800-
/O.CAN.KFGF.WW.Y.0002.000000T0000Z-130112T2200Z/
/O.NEW.KFGF.WC.Y.0002.130112T2115Z-130113T1800Z/
WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...ADAMS
315 PM CST SAT JAN 12 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* TIMING...HAZARDOUS WIND CHILL VALUES WILL CONTINUE INTO SUNDAY
  MORNING. 

* WIND CHILL VALUES...25 TO 40 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ002-003-005-006-008-009-013>017-022>024-027-028-NDZ038-039-
131800-
/O.NEW.KFGF.WC.Y.0002.130113T0000Z-130113T1800Z/
NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-BARNES-
CASS-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...ROSEAU...
BAUDETTE...NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
VALLEY CITY...FARGO
315 PM CST SAT JAN 12 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY. 

* TIMING...HAZARDOUS WIND CHILLS WILL OCCUR INTO SUNDAY MORNING. 

* WIND CHILL VALUES...25 TO 40 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
TG
3 follow-up statements
735 
WWUS43 KFGF 130517
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1117 PM CST SAT JAN 12 2013

...HAZARDOUS WIND CHILLS OVERNIGHT...

.NORTHWEST WINDS AROUND 10 MPH WILL COMBINE WITH SUB ZERO
TEMPERATURES TO PRODUCE WIND CHILLS FROM 25 TO 35 BELOW ZERO
TONIGHT. 

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-054-131800-
/O.CON.KFGF.WC.Y.0002.000000T0000Z-130113T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
1117 PM CST SAT JAN 12 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY. 

* TIMING...HAZARDOUS WIND CHILLS WILL OCCUR INTO SUNDAY MORNING.

* WIND CHILL VALUES...25 TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
437 
WWUS43 KFGF 130909
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
309 AM CST SUN JAN 13 2013

...HAZARDOUS WIND CHILLS WILL CONTINUE THIS MORNING...

.NORTHWEST WINDS 5 TO 10 MPH WILL COMBINE WITH SUB ZERO
TEMPERATURES TO PRODUCE WIND CHILLS FROM 25 TO 35 BELOW ZERO
THROUGH THIS MORNING.

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-054-131800-
/O.CON.KFGF.WC.Y.0002.000000T0000Z-130113T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
309 AM CST SUN JAN 13 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...HAZARDOUS WIND CHILLS WILL OCCUR THROUGH THIS MORNING.

* WIND CHILL VALUES...25 TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

DK
851 
WWUS43 KFGF 131556
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
956 AM CST SUN JAN 13 2013

...WIND CHILL ADVISORY IS CANCELLED...

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-054-131700-
/O.CAN.KFGF.WC.Y.0002.000000T0000Z-130113T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
956 AM CST SUN JAN 13 2013

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND CHILL ADVISORY. 

TEMPERATURES WILL RISE VERY SLOWLY TODAY AND IT WILL REMAIN QUITE
CHILLY OUTDOORS.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 3:01 PM CST, 14 minutes earlier.

Area forecast discussion, Jan 12, 3:01 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
301 PM CST SAT JAN 12 2013

.SHORT TERM (TONIGHT-TUESDAY)...WIND CHILLS WILL BE THE MAIN
CONCERN FOR THIS PERIOD. 12Z MODELS IN DECENT AGREEMENT
INITIALLY...BUT DIFFER ON TIMING OF CLIPPER FOR TUESDAY. WILL
FOLLOW A GEM/ECMWF BLEND FOR LATE IN THE PERIOD (SEE PMDHMD).

TONIGHT...WIND GUSTS ACROSS THE NORTHERN VALLEY ARE FINALLY BELOW
30 MPH THIS PAST HOUR...AND WEB-CAMS ARE INDICATING MUCH BETTER
VISIBILITY. WILL BE ABLE TO CANCEL THE WINTER WEATHER ADVISORY.
UPPER TROUGH WILL PASS THROUGH THE REGION OVERNIGHT...WITH
CLEARING FROM WEST TO EAST. EXPECT FLURRIES/SNOW SHOWERS (MINIMAL
ACCUMULATION) WITH LOW CLOUDS (MAINLY ACROSS THE EASTERN FA).
TEMPS WILL BE DEPENDENT ON CLOUD COVER...BUT EXPECT A MAJORITY OF
THE AREA TO CLEAR BY MORNING. WINDS WILL BECOME LIGHTER...BUT
STILL SOME PRESSURE GRADIENT FOR WINDS 5-10 MPH. MIN TEMPS LIKELY
-10F TO -20F...WHICH LEADS TO WIND CHILLS LESS THAN -25F ACROSS
ALL BUT THE EXTREME SOUTHERN FA...AND WILL ISSUE A WIND CHILL
ADVISORY.

SUNDAY-MONDAY NIGHT...COLD AIRMASS WILL REMAIN IN PLACE AND
ANOTHER UPPER TROUGH WILL PASS THROUGH THE AREA ON MONDAY.
FORECASTING CLOUDS NEARLY IMPOSSIBLE...AND IMAGINE THERE WILL BE
TIMES OF CLEARING AND TIMES OF CLOUDS. MIN TEMPS LIKELY MOST
AFFECTED BY ANY CLOUD COVER...BUT KEPT VALUES AS IF THERE WILL BE
CLEAR SKIES (EVEN BRIEF CLEARING WOULD CAUSE TEMPS TO RAPIDLY
FALL). WIND CHILL HAZARDS ARE POSSIBLE AGAIN SUNDAY NIGHT AS
SURFACE RIDGE IS NOT OVER THE REGION UNTIL MONDAY AFTERNOON. WARM
AIR ADVECTION EXPECTED BY TUESDAY MORNING AS SFC HIGH PROPAGATES
TO THE EAST. HOWEVER...WITH SFC HIGH OVERHEAD MONDAY
EVENING...EXPECT A RAPID FALL IN TEMPS BEFORE BECOMING MORE
STEADY. WIND CHILLS WILL LIKELY BE A CONCERN BEFORE TEMPS ARE ABLE
TO WARM ENOUGH.

TUESDAY...CLIPPER WILL BE APPROACHING FROM THE NORTHWEST BRINGING
A WARMER AIRMASS INTO THE REGION. SNOWFALL SHOULD HOLD OFF UNTIL
THE LONG TERM PERIOD (12Z GFS IS LIKELY TOO PROGRESSIVE).

.LONG TERM (TUE NIGHT-SAT)...THE LONG TERM PERIOD IS DOMINATED BY
NORTHWEST FLOW ALOFT. MODELS SEEM PRETTY CONSISTENT IN DEPICTING
SOME LIGHT SNOW CHANCES WITH WEAK PIECES OF ENERGY SLIDING
THROUGH. HOWEVER TIMING THIS FAR OUT IS TOUGH SO WILL GENERALLY
STICK WITH LOW CHANCES TUE NIGHT/WED AND ON FRI/FRI NIGHT. MODELS
SEEM TO SHOW THE WEAK SYSTEM FOR THU NIGHT STAYING TO THE SOUTH
AND WEST OF THE FA. SO THERE SHOULD BE PERIODIC LIGHT SNOW CHANCES
WITH MINIMAL AMOUNTS. TEMPS GENERALLY LOOK TO STAY ON THE COOLER
SIDE OF NORMAL.

&&

.AVIATION...
WIND SPEEDS WILL CONTINUE TO FALL THROUGH THE EARLY EVENING. SHOULD
SEE THE LOW CLOUDS EXIT WITH JUST SOME CIRRUS LINGERING TONIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON CST SUNDAY
     FOR NDZ038-039.

     WIND CHILL ADVISORY UNTIL NOON CST SUNDAY FOR NDZ006>008-014>016-
     024-026>030-054.

MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON CST SUNDAY
     FOR MNZ002-003-005-006-008-009-013>017-022>024-027-028.

     WIND CHILL ADVISORY UNTIL NOON CST SUNDAY FOR MNZ001-004-007.

&&

TG/GODON
Hazardous weather outlook, Jan 12, 10:38 AM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1038 AM CST SAT JAN 12 2013

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-131300-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
1038 AM CST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ALTHOUGH THE ACCUMULATING SNOW HAS ENDED...ELEVATED WINDS WILL
CONTINUE TO CREATE BLOWING SNOW ACROSS NORTHEAST NORTH DAKOTA AND
ADJACENT PORTIONS OF MINNESOTA. VISIBILITY WILL BE ONE HALF MILE
OR LESS IN OPEN AREAS INTO THE MID-AFTERNOON HOURS. WIND CHILL
VALUES OF 25 TO 35 BELOW ZERO WILL ALSO OCCUR WITHIN THIS AREA.

WIND CHILL VALUES OF 20 TO 35 BELOW ZERO ARE EXPECTED ACROSS THE
ENTIRE REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DANGEROUS WIND CHILL TEMPERATURES FROM 20 TO 35 BELOW ARE POSSIBLE
SUNDAY AND MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG/DK

In the hours before

Local storm report, Jan 12, 11:06 AM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1106 AM CST SAT JAN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     SNOW             RED LAKE FALLS          47.89N 96.27W
01/12/2013  M4.0 INCH        RED LAKE           MN   CO-OP OBSERVER

            24-HOUR TOTAL.

&&

JAM
Local storm report, Jan 12, 12:32 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1232 PM CST SAT JAN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     BLIZZARD         STARKWEATHER            48.45N 98.88W
01/12/2013                   RAMSEY             ND   CO-OP OBSERVER

            OBSERVER REPORTED 5 INCHES OF SNOW WITH VISIBILITY UNDER
            1/8 MILE AT TIME OF OBSERVATION...WITH SIMILARLY LOW
            VISIBILITY AT TIMES LAST EVENING AND OVERNIGHT.

1137 AM     BLIZZARD         CAVALIER                48.80N 97.62W
01/12/2013                   PEMBINA            ND   AWOS

            PEAK WIND OF 39 KTS WITH VISIBILITY REDUCED TO ONE
            QUARTER MILE LATE YESTERDAY AFTERNOON THROUGH THE
            OVERNIGHT AND EARLY MORNING HOURS.

1137 AM     BLIZZARD         LANGDON                 48.76N 98.37W
01/12/2013                   CAVALIER           ND   AWOS

            PEAK WIND OF 42 KTS WITH VISIBILITY REDUCED TO ONE
            QUARTER MILE LATE YESTERDAY AFTERNOON INTO THE OVERNIGHT
            AND EARLY MORNING TODAY.

1137 AM     BLIZZARD         CANDO                   48.49N 99.20W
01/12/2013                   TOWNER             ND   AWOS

            PEAK WIND OF 42 MPH AT CANDO NDAWN SITE WITH VISIBILITY
            REDUCED TO ONE QUARTER MILE AT CANDO AWOS WITHIN SNOW
            BAND FROM LATE YESTERDAY AFTERNOON THROUGH LATE EVENING.

1137 AM     BLIZZARD         GRAFTON                 48.42N 97.40W
01/12/2013                   WALSH              ND   AWOS

            PEAK WIND SPEED OF 35 MPH FROM FOREST RIVER NDAWN SITE
            WITH ONE QUARTER MILE VISIBILITIES AT GRAFTON FROM
            03Z-06Z OVERNIGHT.

&&

JAM
Local storm report, Jan 12, 12:35 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1235 PM CST SAT JAN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     SNOW             ARGYLE                  48.34N 96.82W
01/12/2013  E3.0 INCH        MARSHALL           MN   CO-OP OBSERVER

            24-HOUR TOTAL.

&&

JAM
Local storm report, Jan 12, 2:41 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
241 PM CST SAT JAN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HEAVY SNOW       MIDDLE RIVER            48.44N 96.16W
01/12/2013  M7.0 INCH        MARSHALL           MN   TRAINED SPOTTER

            STORM TOTAL.

0232 PM     SNOW             GATZKE                  48.42N 95.78W
01/12/2013  E2.0 INCH        MARSHALL           MN   TRAINED SPOTTER

0232 PM     SNOW             10 N GRYGLA             48.44N 95.62W
01/12/2013  E3.0 INCH        MARSHALL           MN   TRAINED SPOTTER

            STORM TOTAL.

0232 PM     SNOW             GRYGLA                  48.30N 95.62W
01/12/2013  E2.0 INCH        MARSHALL           MN   TRAINED SPOTTER

            STORM TOTAL.

0232 PM     SNOW             BAUDETTE                48.71N 94.59W
01/12/2013  E4.0 INCH        LAKE OF THE WOODS  MN   TRAINED SPOTTER

            STORM TOTAL.

0232 PM     SNOW             WASKISH                 48.16N 94.51W
01/12/2013  E2.0 INCH        BELTRAMI           MN   CO-OP OBSERVER

            24-HOUR TOTAL.

&&

JMAKOWSK
Local storm report, Jan 12, 3:04 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
304 PM CST SAT JAN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             GRAND FORKS             47.92N 97.07W
01/12/2013  E2.4 INCH        GRAND FORKS        ND   OFFICIAL NWS OBS

0701 AM     HEAVY SNOW       LANKIN                  48.31N 97.92W
01/12/2013  E5.0 INCH        WALSH              ND   CO-OP OBSERVER

0701 AM     HEAVY SNOW       PARK RIVER              48.39N 97.74W
01/12/2013  M4.5 INCH        WALSH              ND   CO-OP OBSERVER

0701 AM     SNOW             MOORHEAD                46.86N 96.76W
01/12/2013  M1.5 INCH        CLAY               MN   CO-OP OBSERVER

            AS OF 630AM... STILL SNOWING LIGHTLY.

0716 AM     SNOW             HAVANA                  45.95N 97.62W
01/12/2013  M1.8 INCH        SARGENT            ND   CO-OP OBSERVER

0720 AM     SNOW             HAVANA                  45.95N 97.62W
01/12/2013  M1.8 INCH        SARGENT            ND   CO-OP OBSERVER

            24-HOUR TOTAL.

0800 AM     SNOW             7 NW WARREN             48.27N 96.88W
01/12/2013  M2.8 INCH        MARSHALL           MN   COCORAHS

0800 AM     SNOW             LAKE PARK               46.88N 96.10W
01/12/2013  M1.8 INCH        BECKER             MN   TRAINED SPOTTER

0800 AM     BLIZZARD         STARKWEATHER            48.45N 98.88W
01/12/2013                   RAMSEY             ND   CO-OP OBSERVER

            OBSERVER REPORTED 5 INCHES OF SNOW WITH VISIBILITY UNDER
            1/8 MILE AT TIME OF OBSERVATION...WITH SIMILARLY LOW
            VISIBILITY AT TIMES LAST EVENING AND OVERNIGHT.

0819 AM     HEAVY SNOW       STARKWEATHER            48.45N 98.88W
01/12/2013  M5.0 INCH        RAMSEY             ND   CO-OP OBSERVER

            24-HOUR TOTAL. ESTIMATED CURRENT VISIBILITY BETWEEN 1/8
            AND 1/16 MILE DUE TO BLOWING SNOW.

0826 AM     SNOW             GREENBUSH               48.70N 96.18W
01/12/2013  M4.0 INCH        ROSEAU             MN   CO-OP OBSERVER

            24-HOUR TOTAL.

0832 AM     SNOW             WARROAD                 48.91N 95.32W
01/12/2013  M3.0 INCH        ROSEAU             MN   CO-OP OBSERVER

            24-HOUR TOTAL.

0832 AM     HEAVY SNOW       MICHIGAN                48.03N 98.12W
01/12/2013  M6.0 INCH        NELSON             ND   CO-OP OBSERVER

            24-HOUR TOTAL. LIGHT SNOW CURRENTLY FALLING.

0832 AM     SNOW             SEBEKA                  46.63N 95.09W
01/12/2013  M1.5 INCH        WADENA             MN   CO-OP OBSERVER

            24-HOUR TOTAL.

0832 AM     HEAVY SNOW       PEMBINA                 48.97N 97.25W
01/12/2013  M7.0 INCH        PEMBINA            ND   CO-OP OBSERVER

            24-HOUR TOTAL.

1003 AM     HEAVY SNOW       6 SE PENN               48.16N 99.00W
01/12/2013  M6.0 INCH        RAMSEY             ND   CO-OP OBSERVER

            24-HOUR TOTAL.

1003 AM     SNOW             5 NE SARLES             49.00N 98.92W
01/12/2013  E3.0 INCH        CAVALIER           ND   CO-OP OBSERVER

            24-HOUR TOTAL.

1016 AM     SNOW             LANCASTER               48.86N 96.80W
01/12/2013  M3.2 INCH        KITTSON            MN   CO-OP OBSERVER

            24-HOUR TOTAL.

1105 AM     SNOW             RED LAKE FALLS          47.89N 96.27W
01/12/2013  M4.0 INCH        RED LAKE           MN   CO-OP OBSERVER

            24-HOUR TOTAL.

1130 AM     SNOW             ARGYLE                  48.34N 96.82W
01/12/2013  E3.0 INCH        MARSHALL           MN   CO-OP OBSERVER

            24-HOUR TOTAL.

1137 AM     BLIZZARD         CAVALIER                48.80N 97.62W
01/12/2013                   PEMBINA            ND   AWOS

            PEAK WIND OF 39 KTS WITH VISIBILITY REDUCED TO ONE
            QUARTER MILE LATE YESTERDAY AFTERNOON THROUGH THE
            OVERNIGHT AND EARLY MORNING HOURS.

1137 AM     BLIZZARD         CANDO                   48.49N 99.20W
01/12/2013                   TOWNER             ND   AWOS

            PEAK WIND OF 42 MPH AT CANDO NDAWN SITE WITH VISIBILITY
            REDUCED TO ONE QUARTER MILE AT CANDO AWOS WITHIN SNOW
            BAND FROM LATE YESTERDAY AFTERNOON THROUGH LATE EVENING.

1137 AM     BLIZZARD         GRAFTON                 48.42N 97.40W
01/12/2013                   WALSH              ND   AWOS

            PEAK WIND SPEED OF 35 MPH FROM FOREST RIVER NDAWN SITE
            WITH ONE QUARTER MILE VISIBILITIES AT GRAFTON FROM
            03Z-06Z OVERNIGHT.

1137 AM     BLIZZARD         LANGDON                 48.76N 98.37W
01/12/2013                   CAVALIER           ND   AWOS

            PEAK WIND OF 42 KTS WITH VISIBILITY REDUCED TO ONE
            QUARTER MILE LATE YESTERDAY AFTERNOON INTO THE OVERNIGHT
            AND EARLY MORNING TODAY.

0232 PM     SNOW             BAUDETTE                48.71N 94.59W
01/12/2013  E4.0 INCH        LAKE OF THE WOODS  MN   TRAINED SPOTTER

            STORM TOTAL.

0232 PM     SNOW             GRYGLA                  48.30N 95.62W
01/12/2013  E2.0 INCH        MARSHALL           MN   TRAINED SPOTTER

            STORM TOTAL.

0232 PM     SNOW             10 N GRYGLA             48.44N 95.62W
01/12/2013  E3.0 INCH        MARSHALL           MN   TRAINED SPOTTER

            STORM TOTAL.

0232 PM     SNOW             GATZKE                  48.42N 95.78W
01/12/2013  E2.0 INCH        MARSHALL           MN   TRAINED SPOTTER

0232 PM     HEAVY SNOW       MIDDLE RIVER            48.44N 96.16W
01/12/2013  M7.0 INCH        MARSHALL           MN   TRAINED SPOTTER

            STORM TOTAL.

0232 PM     SNOW             WASKISH                 48.16N 94.51W
01/12/2013  E2.0 INCH        BELTRAMI           MN   CO-OP OBSERVER

            24-HOUR TOTAL.

&&

JAM
Local storm report, Jan 12, 3:13 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
313 PM CST SAT JAN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       CAVALIER                48.80N 97.62W
01/12/2013  M6.0 INCH        PEMBINA            ND   CO-OP OBSERVER

            24-HOUR TOTAL.

&&

JAM

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 10:33 AM CSTWinter Weather AdvisoryFGFBenson, Cavalier, Eddy, Grand Forks, Griggs, Nelson and 6 more5 hr

Nearby

Wind Chill Advisories in North Dakota, 2013Wind Chill Advisories in Minnesota, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.